1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Change of meds

Discussion in 'Ask A Question' started by Elizabeth__m, Jun 3, 2020.

  1. Elizabeth__m

    Elizabeth__m Type 2 · Member

    Messages:
    22
    Likes Received:
    29
    Trophy Points:
    33
    I am type 2, was on metformin, gliclazide and victosa injection. I also have IBS. I rang my doc on Monday as my bg readings were really high. He suspected a bug, masked by my IBS . He stopped my metformin for a few days and upped my gliclazide. Today I feel totally drained, no energy at all. Should I contact my gp again or stick with it?
     
    • Hug Hug x 1
  2. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    3,617
    Likes Received:
    2,401
    Trophy Points:
    178
    Are you eating a low carb diet?
     
  3. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    7,413
    Likes Received:
    4,980
    Trophy Points:
    198
    Have you checked your blood glucose?
     
    • Winner Winner x 1
  4. JoKalsbeek

    JoKalsbeek Type 2 (in remission!) · Well-Known Member

    Messages:
    3,964
    Likes Received:
    2,954
    Trophy Points:
    198
    What are your blood sugars doing? Do you have numbers for us? IBS and metformin is an unholy combination as it is, so yeah... Please tell me you'll consider going for a low carb diet to treat your diabetes...? It meant a world of difference for my IBS too; carbs are inflammatory and will let your gut know it.
     
    • Like Like x 1
  5. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,372
    Likes Received:
    1,367
    Trophy Points:
    198
    For what it's worth, metformin usually has much less effect on your blood sugar than gliclazide. If you are ill then it's important to know what your blood sugar is doing because it can go very high due to illness, in the worse case scenario, some people have to go on to insulin temporarily (or drastically increase it if they are already insulin users).

    Good luck.
     
    • Agree Agree x 1
  6. Daibell

    Daibell LADA · Master

    Messages:
    11,317
    Likes Received:
    6,912
    Trophy Points:
    298
    Hi. What is your BMI and are you low-carbing? Victoza is normally prescribed when overweight and can cause bowel/stomach side effects; same for Metformin non-SR version. If so you may well have insulin resistance and Gliclazide seems a strange thing to prescribe as it triggers further insulin production when you may already have too much? If you are not already low-carbing that must surely be the highest priority but you may need to reduce the Gliclazide as your weight reduces to avoid hypos.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook